If you suspect that you may have the stomach flu or food poisoning, see Food Poisoning and Other Digestive Issues Involving Vomiting and Diarrhea
If you started on Paramin and/or GB-3 and are now having loose stool or diarrhea, follow the instructions below:
GB-3 and Diarrhea
GB-3 contains ox bile which can act as a natural laxative. The body’s own bile has laxative effects and is part of the body’s ability to move the bowels. The liver and gallbladder dump bile into the small intestine during digestion to break down fats. This bile works its way down towards the large intestine and is almost entirely re-absorbed right before it enters the large intestine. This re-absorbed bile then circulates through the blood and is grabbed back up by the liver to be used again. If a person takes more bile than can be re-absorbed, diarrhea can occur. This is why we work people up slowly on GB-3 to see what their tolerable dose it.
There are times when the body goes through a change where more bile is being released from the liver and/or less bile is being re-absorbed from the small intestine, and one’s regular GB-3 dose suddenly causes diarrhea. The solution is simply to reduce the amount of GB-3 to stop the diarrhea. If GB-3 is the cause of the diarrhea, cutting out GB-3 will usually stop the diarrhea within 24 hours. After a few days, one can try slowly increasing GB-3 to see what amount is tolerable. Sometimes it can take a few weeks or more to be able to go up to the prior dose. Occasionally, one has to reduce GB-3 for a longer period of time. If you find you have to be off of GB-3 for any length of time or if you find you only tolerate up to 2 total GB-3 per day and therefore can’t take it with every meal, please contact me so I can get you on a different digestive aid that won’t cause diarrhea.
During bouts of diarrhea due to other problems such as food poisoning or certain types of detoxification, the GB-3 may worsen the diarrhea, at which times it is also advisable to reduce or stop GB-3 until the diarrhea passes.
Paramin and Diarrhea
Paramin contains calcium and magnesium. Magnesium can cause diarrhea. When a person takes more magnesium than his or her intestines can absorb, the magnesium draws water to it in the intestines, and this can cause diarrhea. Knowing this, people sometimes intentionally use larger doses of magnesium to ease constipation and soften their stool, which is fine to do if GB-3 isn’t handling the constipation. Just be sure to use only enough magnesium to cause a bowel movement, and not so much as to cause diarrhea.
Most people today have weak and damaged digestive tracts. This sometimes reduces the amount of magnesium the person can absorb. In these cases, Paramin may cause diarrhea due to its magnesium content, especially if large amounts of Paramin are being used such as on a Four Lows protocol. Cutting down on the Paramin to a dose that does not cause diarrhea is the solution, and then you simply get Endo-Met’s plain Calcium Lactate to replace whatever dose of Paramin you can’t take.
There is a slight complication here in that Paramin contains 250 mg. of calcium, while Endo-met Calcium Lactate contains only 115 mg. of calcium. When replacing Paramin, you will have to use twice as many Calcium Lactate capsules. For example: if you are on 3 Paramin per day and get diarrhea, stop the Paramin, and wait until the diarrhea is gone. Once the diarrhea is gone, then take 1 Paramin total for one day to see if that is okay. Let’s say one Paramin is fine, but on the following day, you try to add in a second Paramin and get diarrhea. In this case, go back down to one Paramin per day, and add in 4 Calcium Lactate to replace the 2 Paramin you can’t take. So now you will be on 1 Paramin and 4 Calcium Lactate per day.
So if you get diarrhea while on the program that lasts more than half a day, you can try discontinuing Paramin for one day to see if the diarrhea resolves, and if so, replace with Calcium Lactate as needed. Over time, a person’s digestive tract will usually heal enough on the program that more magnesium is absorbed and more Paramin can be tolerated, so it is a good idea to periodically test to see if you can take more Paramin.
If you are on both Paramin and GB-3 and get diarrhea:
It could be one or the other or both causing the diarrhea. If you recently added in only one of these products but having been on the other for a while, then that new one you just added is likely the culprit, so try stopping that one first.
If both GB-3 and Paramin are new to you, then you will have to see if it is GB-3, the Paramin or both of them causing the diarrhea. So stop both the GB-3 and the Paramin. The diarrhea should stop within 24 hours (if not, then something else is causing your diarrhea). Once the diarrhea is gone, start back on just one Paramin per day. If that causes diarrhea, stop the Paramin, wait until the diarrhea is gone and try one GB-3. If you can take one of either or both of these successfully, try working up to 2 and then 3 and so on up to your regular or recommended dose. Go back to a lower dose if diarrhea occurs. You may find you are able to take both GB-3 and Paramin but at lower doses. For any product where you can’t take full dose, handle per the above instructions for that product.